Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 66, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Nov 6, 2006, 4:59 PM CST for Jackson County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2006, 4:59 PM CST (22:59 UTC)
- Expired
- Nov 6, 2006, 5:30 PM CST
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 46 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 5:30 PM CST | TORNADO | Wade, MS | POSSIBLE TORNADO NEAR WADE. SHED AND FENCE DESTROYED. ALSO TREES DOWN IN SOUTHWEST PART OF COUNTY. MEASURED WIND 36 KT AT VANCLEAVE WITH 4.18 INCHES RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 062259
TORLIX
MSC059-062330-
/O.NEW.KLIX.TO.W.0066.061106T2259Z-061106T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
459 PM CST MON NOV 6 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
JACKSON COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 530 PM CST
* AT 455 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES
SOUTHWEST OF VANCLEAVE...OR ABOUT NEAR OCEAN SPRINGS...MOVING
NORTHEAST AT 25 MPH.
* THE TORNADO IS WILL BE NEAR...
VANCLEAVE BY 515 PM CST
WADE BY 530 PM CST
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3044 8884 3043 8886 3050 8886 3053 8884
3073 8868 3072 8841 3065 8842 3061 8845
3035 8874
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 6, 4:10 PM CST, 49 minutes earlier.
Area forecast discussion, Nov 6, 4:10 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 PM CST MON NOV 6 2006
.SHORT TERM...STRONG TO ISOLATED SEVERE THUNDERSTORMS CONTINUE TO
MOVE EAST NEAR I-59 AND JUST SOUTH AND EAST OF NEW ORLEANS. STRONG
OUTFLOW WINDS OF 30 TO 40 KNOTS HAVE BEEN COMMON WITH THE LINE OF
STORMS...AND THERE HAS BEEN ONE LIKELY TORNADO AROUND BUSH IN ST.
TAMMANY PARISH. MOST OF THE LINGERING SEVERE THUNDERSTORM AND
HEAVY RAIN THREAT OVER EASTERN/ SOUTHEASTERN SECTIONS SHOULD BE
THROUGH EARLY EVENING. LIGHT TO MODERATE RAIN PERSISTS BEHIND THE
LINE OF STORMS...BUT A DRY SLOT IS ACCELERATING EAST ACROSS SOUTH
CENTRAL AND EAST CENTRAL LA.
CLOUDS ALONG WITH NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL
MOVE BACK INTO AREAS THAT CLEAR OUT LATER TONIGHT AS THE UPPER
LOW/TROUGH MOVE ACROSS THE LOWER MS VALLEY. DRY AIR WILL SPREAD
BACK INTO THE AREA ON TUESDAY AS THE MID/UPPER TROUGH MOVE EAST OF
THE AREA. HAVE MAINTAINED POPS FROM PREVIOUS FORECAST...BUT IT MAY
DRY OUT QUICKER IF THE FASTER GFS VERIFIES.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...A MID/UPPER RIDGE WILL
BUILD INTO THE AREA AS THE TROUGH MOVES EAST. HIGH PRESSURE WILL
MAKE FOR A PLEASANTLY COOL NIGHT TUESDAY NIGHT...THEN SOUTHWEST
SURFACE WINDS WILL PUSH HIGHS ON WEDNESDAY A BIT ABOVE NORMAL. IT
WILL BE DRY DURING THE PERIOD.
.LONG TERM...(THURSDAY THROUGH SUNDAY)...HAVE NOT MADE ANY
SIGNIFICANT CHANGES TO PREVIOUS FORECAST. THE NEXT WEATHER SYSTEM
WILL BRING SOME CHANCE OF RAIN BACK TO THE AREA BY SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 58 69 49 77 / 70 30 10 10
BTR 58 71 49 77 / 70 20 10 10
MSY 63 74 54 75 / 80 20 10 10
GPT 62 73 51 74 / 90 40 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
&&
22Hazardous weather outlook, Nov 6, 11:45 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 AM CST MON NOV 6 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-070200- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1145 AM CST MON NOV 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS AND HEAVY RAIN...AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE AREA LATE TODAY AND TONIGHT. AMPLE WARMTH AND MOISTURE AHEAD OF THIS SYSTEM WILL CONTRIBUTE TO THE DEVELOPMENT OF WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON AND TONIGHT. THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW TODAY...BUT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG...POSSIBLY DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. IN ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE WHICH COULD LEAD TO FLOODING OF STREETS AND LOW LYING AREAS. .MARINE...STRONG SOUTHEAST WINDS AND ROUGH SEAS WILL CONTINUE IN THE COASTAL WATERS WHERE SMALL CRAFT ADVISORIES ARE POSTED THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL CONTINUE INTO TUESDAY MORNING...MAINLY OVER COASTAL SECTIONS OF SOUTHEAST LOUSIANA AND MISSISSIPPI. THE THUNDERSTORM THREAT WILL GREATLY DECREASE BY TUESDAY AFTERNOON...AS THE LOW PRESSURE SLIDES TO THE EAST OF THE REGION. ANOTHER ROUND OF ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY...AS A WEAK COLD FRONT SLIDES THROUGH THE REGION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. 22
In the hours before
Special weather statement, Nov 6, 3:52 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 352 PM CST MON NOV 6 2006 LAZ040-061>064-069-070-MSZ077-062300- LOWER PLAQUEMINES-LOWER ST BERNARD-ORLEANS-PEARL RIVER-ST TAMMANY- UPPER JEFFERSON-UPPER PLAQUEMINES-UPPER ST BERNARD- 352 PM CST MON NOV 6 2006 A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...INCLUDING THE NEW ORLEANS METRO AREA...THROUGH THE EVENING RUSH HOUR. EXPECT HEAVY RAINFALL UP TO ONE AND A HALF INCH PER HOUR AT TIMES...OCCASIONAL LIGHTNING...AND GUSTY WINDS UP TO 40 MILE PER HOUR. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS. 8
Special weather statement, Nov 6, 4:00 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 PM CST MON NOV 6 2006 MSZ080>082-062301- HANCOCK-HARRISON-JACKSON- 400 PM CST MON NOV 6 2006 A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE MISSISSIPPI GULF COAST...THROUGH THE EVENING RUSH HOUR. EXPECT HEAVY RAINFALL UP TO ONE AND A HALF INCH PER HOUR AT TIMES...OCCASIONAL LIGHTNING...AND GUSTY WINDS UP TO 40 MILE PER HOUR. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS. 8
Local storm report, Nov 6, 4:02 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 PM CST MON NOV 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 5 SE POPLARVILLE 30.79N 89.47W
11/06/2006 PEARL RIVER MS EMERGENCY MNGR
TREES REPORTED DOWN ACROSS INTERSTATE 59 NORTH BOUND AT
MILE MARKERS 25 AND 34.
&&Local storm report, Nov 6, 4:18 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
418 PM CST MON NOV 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM MARINE TSTM WIND LAKEFRONT AIRPORT 30.04N 90.03W
11/06/2006 M51.00 MPH ORLEANS LA ASOS
&&Local storm report, Nov 6, 4:28 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CST MON NOV 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST RESERVE 30.08N 90.56W
11/06/2006 M56.00 MPH ST. JOHN THE BAPTI LA PUBLIC
AIPORT MANAGER REPORTED HIGH WINDS AT RESERVE AIRPORT.
&&Local storm report, Nov 6, 4:52 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
452 PM CST MON NOV 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 9 NE NEW ORLEANS 30.06N 89.98W
11/06/2006 ORLEANS LA PUBLIC
10 TO 15 TREES DOWN DOWN ALONG I-10 IN THE BAYOU SAUVAGE
AND IRISH BAYOU AREAS OF NEW ORLEANS EAST...BLOCKING THE
RIGHT LANE OF THE INTERSTATE. TIME ESTIMATED.
0352 PM TSTM WND DMG WAVELAND 30.29N 89.38W
11/06/2006 HANCOCK MS EMERGENCY MNGR
REPORT OF NUMEROUS TREES COUNTYWIDE. ONE MEASURED WIND 30
KTS OFF WQRZ WEATHER NET. TIME ESTIMATED.
&&
RRICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 3:20 PM CST | Tornado Warning | LIX | Hancock, Pearl River | 40 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.